Advertisement

Variational Methods in Nonlinear Field Equations

Solitary Waves, Hylomorphic Solitons and Vortices

  • Vieri Benci
  • Donato Fortunato

Part of the Springer Monographs in Mathematics book series (SMM)

Table of contents

  1. Front Matter
    Pages i-xix
  2. Vieri Benci, Donato Fortunato
    Pages 1-25
  3. Vieri Benci, Donato Fortunato
    Pages 27-59
  4. Vieri Benci, Donato Fortunato
    Pages 61-110
  5. Vieri Benci, Donato Fortunato
    Pages 111-142
  6. Vieri Benci, Donato Fortunato
    Pages 143-182
  7. Vieri Benci, Donato Fortunato
    Pages 183-202
  8. Vieri Benci, Donato Fortunato
    Pages 203-218
  9. Vieri Benci, Donato Fortunato
    Pages 219-236
  10. Back Matter
    Pages 237-253

About this book

Introduction

The book analyzes the existence of solitons, namely of finite energy solutions of field equations which exhibit stability properties. The book is divided in two parts. In the first part, the authors give an abstract definition of solitary wave and soliton and we develop an abstract existence theory for hylomorphic solitons, namely for those solitons which minimize the energy for a given charge. In the second part, the authors apply this theory to prove the existence of hylomorphic solitons for some classes of field equations (nonlinear Klein-Gordon-Maxwell equations, nonlinear Schrödinger-Maxwell equations, nonlinear beam equation,..). The abstract theory is sufficiently flexible to be applied to other situations, like the existence of vortices. The books is addressed to Mathematicians and Physicists.

Keywords

Solitons Symmetry Variational Vortices

Authors and affiliations

  • Vieri Benci
    • 1
  • Donato Fortunato
    • 2
  1. 1.Dip. di MatematicaUniversità degli Studi di PisaPisaItaly
  2. 2.Dip. di MatematicaUniversità degli Studi di Bari "Aldo Moro"BariItaly

Bibliographic information

  • DOI https://doi.org/10.1007/978-3-319-06914-2
  • Copyright Information Springer International Publishing Switzerland 2014
  • Publisher Name Springer, Cham
  • eBook Packages Mathematics and Statistics
  • Print ISBN 978-3-319-06913-5
  • Online ISBN 978-3-319-06914-2
  • Series Print ISSN 1439-7382
  • Series Online ISSN 2196-9922
  • Buy this book on publisher's site